Jump to content
ACN Latitudes Forums
  • Trigger-Book-Horizontal-png

TessaKrista

antibiotics bring out tics?

Recommended Posts

I have noticed something recently. A while back in April, my son took antibiotics. Then, he started again, and the first day, he started with this throat clearing tic. It seemed odd that it happened on that day.

 

Now, this month, I gave my son antibiotics one day, and that same day, he did this throat clearing thing, and started with a neck tic. I stopped the antibiotics. Then two weeks later I started up again with a different antibiotic in the evening, and that evening, he started clearing his throat and having this light breathing cough. The next day, he had a wild neck tic, that was worse than I have seen.

 

This is day 4 of the antibiotic, and each time I give it to him, he does this throat thing, and light cough that has this breathing thing along with it, as if he is trying to catch his breath. This time, the cough thing and clearing lasts around one hour or two, whereas in April, it was so severe that it just kept going. So, I give it to him at 8:30 am, and he starts with the sound. I give it to him at 8:30 pm, and the sounds starts until he falls asleep. It seems too coincidental not to link the two. It sounds as if he is gasping for breath and clearing his throat. The neck tic is the worse I have ever seen it.

 

I feel helpless, and I feel as if I have brought this on. Perhaps he has candidas. We went to a naturopath in April, and she didn't think he had a fungal infection bc his tongue was not white. The regular pediatrician said the same thing. But...the odd thing is that I have definitely made the connection between antibiotics and this throat thing and this gasping thing, and this new tic which gets worse with each day I give him antibiotics.

 

Is it possible that it is in his gut? I am stopping the antibiotic tomorrow morning. This is just too much.

 

Any suggestions on tests or anything else is greatly appreciated.

Share this post


Link to post
Share on other sites

Hi

why are you giving him the antibiotics??? Is he ill? infection? PANDAS? Did a doctor prescribe them?

 

My son does not tolerate prescription antibiotics well at all and we have always opted for the natural (botanically derived) ones

 

RX Antibiotics are known to increase chance of candidiasis and one of the signs is a "furry" white layer on the tongue etc

 

Kefir is an excellent natural probiotic that can help restore the good bacteria that rx antibiotics eradicate

Share this post


Link to post
Share on other sites

Something is going on with that antibiotic. It seems he is allergic or sensitive to it. What is he on if for? What is it?

Mar

Share this post


Link to post
Share on other sites

my youngest also began ocd symptoms post antibiotics. we chose gut healing with GAPS diet and immune support with vitamin c when needed. we are managing very well with these things. my oldest sons tics have just disappeared-5 months on the GAPS diet. Gone... After 6 years. They have disappeared.

 

unless life threatening I plan to avoid antibiotics at all costs.

Share this post


Link to post
Share on other sites

my youngest also began ocd symptoms post antibiotics. we chose gut healing with GAPS diet and immune support with vitamin c when needed. we are managing very well with these things. my oldest sons tics have just disappeared-5 months on the GAPS diet. Gone... After 6 years. They have disappeared.

 

unless life threatening I plan to avoid antibiotics at all costs.

what is GAPS?

 

Abx were used because a bunch of kids in his class had strep, and one had pneumonia. In March, he had a pandas episode from strep that happened one month before. Although the main symptoms went away, he started with throat clearing and coughing, when we started azith. The cefzil helped, but it took a while. Then, that went away. When 7 kids in his class had strep and one had pneumonia, and he had little chin jutting tics, we started him on cefzil, and this throat thing was starting. Stopped abx. Then he was kicked in the back of the head and started biaxin for the ongoing chin jutting tics and the overall strep in the class, and then... he had this head/neck thrusting tic that was bigger than we have ever seen. Some weeks later, I started him on OLE along with garlic, probiotics, oregano honey and this head bobbing thing started.

 

Wondered...

Share this post


Link to post
Share on other sites

my youngest also began ocd symptoms post antibiotics. we chose gut healing with GAPS diet and immune support with vitamin c when needed. we are managing very well with these things. my oldest sons tics have just disappeared-5 months on the GAPS diet. Gone... After 6 years. They have disappeared.

 

unless life threatening I plan to avoid antibiotics at all costs.

what is GAPS?

 

Abx were used because a bunch of kids in his class had strep, and one had pneumonia. In March, he had a pandas episode from strep that happened one month before. Although the main symptoms went away, he started with throat clearing and coughing, when we started azith. The cefzil helped, but it took a while. Then, that went away. When 7 kids in his class had strep and one had pneumonia, and he had little chin jutting tics, we started him on cefzil, and this throat thing was starting. Stopped abx. Then he was kicked in the back of the head and started biaxin for the ongoing chin jutting tics and the overall strep in the class, and then... he had this head/neck thrusting tic that was bigger than we have ever seen. Some weeks later, I started him on OLE along with garlic, probiotics, oregano honey and this head bobbing thing started.

 

Wondered...

Hi SCM

 

We had a similar episode this winter/spring. My youngest(8) had developed PANDAS(aug 2011). Although symptoms had cleared with diet based healing we would regress with sore throats, sniffles, exposed to viruses etc. It was disheartening. Then our school was hit with pertusses. Close friends that we drive with all came down with it. I was dreading this coming upon us. I noticed he started the sniffles, sore throat, some coughing etc. I got on the computer to find a protocol to help him/to deal with pertusses as we were already planning to not use antibiotics.

 

With a bit of luck we were off on a 2 week spring break so I could experiment. I found a vit c protocol for pertusses. With vit C the basic idea is to use to bowel tolerance(until rumbly tummy, runs etc) then cut back 500-1000 mg. Our bodies naturally use +++ vit C during infection and can absorb a lot. So the protocol is not a certain amount but what your body needs that day etc.

 

He ended up taking about 10 grams per day. The symptoms began to resolve right away. I cut back. Symptoms returned. So we just stayed with the protocol for 2-3 weeks.

Share this post


Link to post
Share on other sites

I have now come to realize a very very strong connection between giving my child antibiotics, and the sudden onset of throat clearing / cough tics that immediately accompany the abx. I wondered about this before, and now it is totally confirmed. In fact, I went over my son's history on the calendar, and see that he has been on abx every month at least 5 to 10 days per month. Each time, something either continues or starts. I also realize that just because he has a sore throat or a fever and sore throat that his ped was right, it does not mean strep. I have been going to the walk in clinic that has given him abx without swabbing. The last time he was sick and I felt funny, the other walk in swabbed us, but gave us abx anyways. He had 9 days of azith at high doses and guess what... he started with this stupid throat clearing tic that is still there. In fact, now in bed at night, he also has a snort, that he wonders why he has it.

 

I decided to go back to the place that swabbed us and everything was negative. Wow... I feel horrible.

 

This kid has to be full of yeast. He was being medicated on and off and on and off perhaps for no reason, which sucks.

 

*Funny that I made that connection way back in march or april i think it was, but wasn't sure. Now I see that it is correct. Biaxin made a head tic come out. But azith makes the throat clearing come out. Then, when he drinks juice or eats bread or pasta, it is worse. Bad news.

 

What should i do?

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...